Alert archive / Kansas / Frost Advisories in 2018
Frost Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Apr 26, 2018, 3:42 PM CDT for 5 counties in Kansas. It took effect at Apr 27, 2018, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2018, 3:42 PM CDT (20:42 UTC)
- In effect from
- Apr 27, 2018, 4:00 AM CDT
- Expired
- Apr 27, 2018, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 147 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693 WWUS73 KICT 262042 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 342 PM CDT Thu Apr 26 2018 KSZ032-033-047>049-271045- /O.NEW.KICT.FR.Y.0002.180427T0900Z-180427T1300Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 342 PM CDT Thu Apr 26 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... The National Weather Service in Wichita has issued a Frost Advisory, which is in effect from 4 AM to 8 AM CDT Friday. * Temperatures...In the mid 30s. * Timing...early Friday morning. * Impacts...Most of the frost will be in low lying or sheltered areas. Frost development may damage tender plants and other vegetation. Covering outdoor plants will protect them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ Lawson
1 follow-up statement
115 WWUS73 KICT 271230 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 730 AM CDT Fri Apr 27 2018 KSZ032-033-047>049-271330- /O.CAN.KICT.FR.Y.0002.000000T0000Z-180427T1300Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 730 AM CDT Fri Apr 27 2018 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Wichita has cancelled the Frost Advisory. $$ Howerton
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Apr 26, 2:46 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 26, 2:46 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Wichita KS 246 PM CDT Thu Apr 26 2018 .SHORT TERM...(This evening through Sunday night) Issued at 246 PM CDT Thu Apr 26 2468 Water vapor imagery shows shortwave energy extending from the western Great Lakes into northwest KS with a cold front extending from eastern Nebraska into far western KS. Cold front will continue to push south tonight but not expecting much if anything in the way of precip due to airmass being so dry. Airmass to follow behind the front isn't expected to be very cold, with overnight lows a degree or two above where they were last night. While low lying areas may see some patchy frost, don't think it will be as widespread as early this morning. After this impulse pushes off to the southeast, we will finally get into a more prolonged warming spring-like pattern. This will be due to a slow moving closed low coming on shore tonight over northern CA and approaching the northern Great Basin by Sat night. This will push the surface high east as lee troughing increasing each day. The downside is that south winds will get cranked up for Sun, especially west of I-135 with sustained 30mph speeds a good bet. ECMWF and GFS both agree on taking a lead impulse out of the Rockies and into the central Plains Sat night which may result in some elevated activity over mainly central KS. Elevated instability doesn't look that great, so not expecting severe storms with this activity. .LONG TERM...(Monday through Thursday) Issued at 246 PM CDT Thu Apr 26 2468 By 12z Mon, upper energy will still be lingering over the Great Basin as it becomes a bit less organized. Meanwhile, a more robust wave will dive down the backside of the trough and will be approaching the desert southwest for Tue. This pattern will keep return flow over the Plains to start the work week with very strong south winds expected during the day Mon. With an upper impulse digging over the southwest CONUS through Wed, we will maintain southwest flow aloft over the southern Plains for a few days. This will provide a more classic spring severe weather setup to the southern Plains for Mon-Wed, with Tue and Wed looking like severe wx being more widespread. While a few storms look possible along the dryline Mon, still quite a bit of capping not too far east of the dryline due to warmer mid level temps. However, less capping Tue and Wed should allow more widespread activity. Tough to talk about specifics this far out, but there does seem to be some model agreement in a synoptic front slowly moving south into northern KS Tue with a triple point somewhere between I-135 and Highway 283, with a dryline south through OK. With upper flow staying out of sw, dryline should move just a little east for Wed and will still be a factor for KS and OK. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1215 PM CDT Thu Apr 26 2468 VFR conditions currently dominate the region this afternoon. The only area that does not have VFR conditions at the moment is far Southeast Kansas near CFV and PPF. These terminals are expected to clear this afternoon. VFR conditions are expected to reign through the remainder of the TAF period. The only issue tonight appears to be some LLWS which will develop for a few hours over parts South Central and Southeast Kansas. This will mainly affect HUT, ICT and CNU terminals. This LLWS is expected to abate before sunrise Friday morning. && .FIRE WEATHER... Issued at 246 PM CDT Thu Apr 26 2468 Fire danger concerns will pick back up for the Sun-Tue time frame. Relatively light winds are expected for both Fri and Sat as a surface high gradually slides east. South and southeast winds will be on the increase for Sun and especially Mon. For Sun, sustained speeds around 30 mph, with higher gusts, will be common for areas west of I-135. For Mon, these higher speeds will overspread the entire area. This will result in very high fire danger for most of the area for both Sun and especially Mon. Fire danger maybe mitigated a bit by grasses greening up, due to recent rains, and strong south winds increasing the low level moisture across the entire area. We are looking at afternoon RH values both Sun and Mon in the 35% to 45% range. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 42 74 45 73 / 10 0 0 0 Hutchinson 40 74 43 72 / 10 0 0 0 Newton 39 73 44 70 / 10 0 0 0 ElDorado 41 73 45 71 / 10 0 0 0 Winfield-KWLD 42 73 45 74 / 10 0 0 0 Russell 36 76 41 72 / 10 0 0 0 Great Bend 37 75 42 73 / 10 0 0 0 Salina 38 75 42 72 / 10 0 0 0 McPherson 38 74 42 71 / 10 0 0 0 Coffeyville 44 72 45 72 / 10 0 0 0 Chanute 42 71 44 69 / 10 0 0 0 Iola 41 71 44 69 / 10 0 0 0 Parsons-KPPF 43 72 45 71 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...ELM FIRE WEATHER...RBL
Hazardous weather outlook, Apr 26, 9:26 AM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 926 AM CDT Thu Apr 26 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271430- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 926 AM CDT Thu Apr 26 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A couple hours of very high grassland fire danger is possible late this afternoon across a portion of central Kansas, mainly west of a Lincoln to Lyons line. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A very high grassland fire danger will return to much of central and south central Kansas during the afternoon hours on both Sunday and Monday. Chances for thunderstorms will increase across the entire area on Tuesday through Wednesday. Strong and severe storms will be possible on both days, especially in the afternoon and evening. Listen to later forecasts and outlooks for more details on the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
Frost Advisories in Kansas, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.